Wednesday, March 6, 2013

Vision Problems

I've gotten motion sick since before I was old enough to understand the concept. I can't remember a long car ride where I wasn't equipped with a bucket. I won't get into the details, but it is a problem that continues to plague me to this day.

I guess I'm kind of a landlubber.
I had it fairly under control. A normal dose of Dramamine could get me through your average road-trip, and I actually got to the point where I started to enjoy a drive to New Jersey to go to the beach, a quick trip to Erie for a hockey game, or a day trip to Buffalo for whatever event was happening in the Niagara Falls area.

However, since I got off the boat, my motion sickness has only gotten worse.

I wore the sea sickness patch while on the cruise, and it worked wonders. I could barely feel the rocking motion, and even when I could, I didn't get that queasy feeling in my stomach. I could eat the delicious gourmet foods at dinner and complement my choices with a glass of wine. I had no trouble at the many alcohol tastings, sitting for shows, or hanging out in the bars - even the ones in the back of the boat on the higher decks.

But the patch has had some crazy side effects for me, ones I've never had in the past. It started on the drive away from the cruise port. I couldn't focus on anything, and my already not-so-great vision felt like it was degrading.

Not the kind of rescue I need, exactly.
When we got to Disney World, a brief hour long trip away, I couldn't stomach breakfast at my favorite restaurant, and noticed that one of my pupils was dilated, explaining the focus problems. I relaxed and napped in the sun for most of the day, drinking water regularly - I hoped that fixing my sleep deprivation and dehydration would solve everything.

Afterwards, I made it to the airport without feeling too terrible and suffered through two hour-long flights, concentrating on nothing but my breathing. A couple days ago, we made a trip out to Buffalo for a hockey game, and I felt awful the entire time.

Not being able to focus on certain planes along with increased photo sensitivity is just not working out for me.

Today, I felt awful driving from the apartment to my college's campus, only ten minutes away. I really hope this goes away soon, or I'll need to go see a doctor. The side effects lasting for about a week is normal.

I love cruising, but if I can't take the medication without fear of it ruining my ability to function in my real life, it might just be a vacation that I don't take as often.

No comments:

Post a Comment

Related Posts Plugin for WordPress, Blogger...